Alert archive / Kansas / High Wind Watches in 2007

High Wind Watch 3, NWS Dodge City, KS

November 29, 200727 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Nov 29, 2007, 6:01 PM CST for 27 counties in Kansas. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2007, 6:01 PM CST (00:01 UTC)
In effect from
Dec 1, 2007, 6:00 AM CST
Expired
Nov 30, 2007, 3:09 PM CST
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2544 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 300001
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
601 PM CST THU NOV 29 2007

...STRONG WINDS WILL RETURN ON SATURDAY...

.WINDS WILL CONTINUE TO DECREASE THIS EVENING. BY SATURDAY...A
STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO.
THIS WILL BRING A TIGHT PRESSURE GRADIENT OVER WESTERN KANSAS.
SOUTHERLY WINDS WILL BECOME VERY STRONG DURING THE DAY ON
SATURDAY.  

KSZ030-043>045-061>064-074>078-084>088-300815-
/O.EXP.KDDC.WI.Y.0024.000000T0000Z-071130T0000Z/
/O.NEW.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
601 PM CST THU NOV 29 2007 /501 PM MST THU NOV 29 2007/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/
THIS AFTERNOON. 

WIND SPEEDS WILL CONTINUE TO DIMINISH TONIGHT.  WINDS WILL
STRENGTHEN AGAIN DURING THE DAY ON SATURDAY. SOUTHERLY WINDS WILL
INCREASE TO 30 TO 40 MPH...WITH GUSTS ABOVE 50 MPH POSSIBLE.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KSZ031-046-065-066-079>081-089-090-300815-
/O.NEW.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
601 PM CST THU NOV 29 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. 

WINDS WILL STRENGTHEN DURING THE DAY ON SATURDAY. SOUTHERLY WINDS
WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS ABOVE 50 MPH POSSIBLE.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
4 follow-up statements
000 
WWUS73 KDDC 300649
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1249 AM CST FRI NOV 30 2007

...STRONG WINDS WILL RETURN ON SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO
ON SATURDAY. THIS WILL BRING A TIGHT PRESSURE GRADIENT OVER
WESTERN KANSAS. SOUTHERLY WINDS WILL BECOME VERY STRONG DURING THE
DAY.

KSZ030-031-043>046-061>066-074>081-084>090-301300-
/O.CON.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1249 AM CST FRI NOV 30 2007 /1149 PM MST THU NOV 29 2007/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS ABOVE 50 MPH
POSSIBLE BY SATURDAY MORNING.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

06
000 
WWUS73 KDDC 301044
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
444 AM CST FRI NOV 30 2007

...STRONG WINDS WILL RETURN ON SATURDAY...

.A VERY DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN
COLORADO ON SATURDAY. THIS WILL BRING A TIGHT PRESSURE GRADIENT
OVER WESTERN KANSAS. SOUTHERLY TO SOUTHWESTERLY WINDS WILL BECOME
VERY STRONG DURING THE DAY.

KSZ030-031-043>046-061>066-074>081-084>090-301845-
/O.CON.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
444 AM CST FRI NOV 30 2007 /344 AM MST FRI NOV 30 2007/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

VERY STRONG WINDS IN THE LOWER ATMOSPHERE ARE EXPECTED TO MIX TO
THE SURFACE DURING THE AFTERNOON HOURS OVER FAR SOUTHWEST
KANSAS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH OR HIGHER ARE
EXPECTED WITH GUSTS OVER 60 MPH POSSIBLE. OVER THE REMAINDER OF
SOUTHWEST KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS...DEEP
AFTERNOON MIXING WILL BE LESS PRONOUNCED, HOWEVER VERY STRONG
PRESSURE GRADIENT WILL STILL ALLOW WINDS TO REACH 35 TO 40 MPH
WITH GUSTS 50 MPH OR HIGHER AT TIMES.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

UMSCHEID
000 
WWUS73 KDDC 301808
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1208 PM CST FRI NOV 30 2007

...STRONG WINDS WILL RETURN ON SATURDAY...

.A VERY DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN
COLORADO ON SATURDAY. THIS WILL BRING A TIGHT PRESSURE GRADIENT
OVER WESTERN KANSAS. SOUTHERLY TO SOUTHWESTERLY WINDS WILL BECOME
VERY STRONG DURING THE DAY.

KSZ030-031-043>046-061>066-074>081-084>090-010215-
/O.CON.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1208 PM CST FRI NOV 30 2007 /1108 AM MST FRI NOV 30 2007/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

VERY STRONG WINDS IN THE LOWER ATMOSPHERE ARE EXPECTED TO MIX TO
THE SURFACE DURING THE AFTERNOON HOURS OVER FAR SOUTHWEST
KANSAS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH OR HIGHER ARE
EXPECTED WITH GUSTS OVER 60 MPH POSSIBLE. OVER THE REMAINDER OF
SOUTHWEST KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS...DEEP
AFTERNOON MIXING WILL BE LESS PRONOUNCED... HOWEVER VERY STRONG
PRESSURE GRADIENT WILL STILL ALLOW WINDS TO REACH 35 TO 40 MPH
WITH GUSTS 50 MPH OR HIGHER AT TIMES.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KDDC 302109
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
309 PM CST FRI NOV 30 2007

...STRONG WINDS IN STORE FOR SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL DEVELOP IN EASTERN COLORADO ON
SATURDAY. THIS WILL BRING ABOUT A TIGHT PRESSURE GRADIENT ACROSS 
WESTERN KANSAS. SOUTH TO SOUTHWESTERLY WINDS WILL BECOME VERY
STRONG DURING THE DAY.

KSZ030-043>045-061>064-074>078-084>088-010515-
/O.UPG.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/
/O.NEW.KDDC.HW.W.0003.071201T1800Z-071202T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
309 PM CST FRI NOV 30 2007 /209 PM MST FRI NOV 30 2007/

...HIGH WIND WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

VERY STRONG WINDS IN THE LOWER PORTIONS OF THE ATMOSPHERE ARE 
EXPECTED TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON HOURS
OVER SOUTHWEST KANSAS...WHERE SUSTAINED WINDS OF 35 TO 45 MPH
OR HIGHER ARE EXPECTED WITH GUSTS OVER 60 MPH POSSIBLE. OVER THE
REMAINDER OF SOUTHWEST KANSAS AND PORTIONS OF SOUTH CENTRAL
KANSAS...DEEP AFTERNOON MIXING WILL BE LESS PRONOUNCED... HOWEVER
VERY STRONG PRESSURE GRADIENT WILL STILL ALLOW WINDS TO REACH 35
TO 40 MPH WITH GUSTS 50 MPH OR HIGHER AT TIMES.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ031-046-065-066-079>081-089-090-010515-
/O.UPG.KDDC.HW.A.0003.071201T1200Z-071202T0000Z/
/O.NEW.KDDC.WI.Y.0025.071201T1800Z-071202T0000Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
309 PM CST FRI NOV 30 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

FAIRLY STRONG WINDS IN THE LOWER PORTIONS OF THE ATMOSPHERE ARE
EXPECTED TO MIX TO THE SURFACE DURING THE AFTERNOON HOURS IN
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. A STRONG PRESSURE
GRADIENT WILL ALLOW WINDS TO REACH 30 TO 40 MPH WITH GUSTS 45 TO 50
MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 29, 3:14 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Nov 29, 3:14 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
314 PM CST THU NOV 29 2007

.DISCUSSION...

DAYS 1-2...

STRONG H25 JET CONTINUES TO MOVE ACROSS THE CENTRAL CONUS THIS
MORNING. JET MAX OVER 130KTS WEAVED ITS WAY ACROSS NE AND INTO
NORTHERN MO. JET STREAKS IN EXCESS OF 150KTS WERE ALSO PRESENT
ACROSS WESTERN NY AND ACROSS SOUTHEAST CANADA. SOUTHERN EXTENT OF
POLAR JET WAS MOVING ACROSS NORTHERN TX AND ACROSS THE SOUTHEASTERN
CONUS. IMPRESSIVE HEIGHT FALLS OF 180 METERS OVER MI WILL ALLOW
UPPER TROUGH AND ASSOCIATED -40C TEMPERATURES CONTINUE ITS SOUTHWARD
TRACK. H7 AND H85 TEMPERATURES OF -20C HAD ALREADY MOVING INTO
NORTHERN ND WITH -10C SOUTH INTO SD. GULF MOISTURE WAS STARTING TO
RETURN NORTH ACROSS SOUTHERN TX WITH DEWPOINTS AT H85 AROUND 11C IN
BROWNSVILLE. H85 COLD FRONT HAD WORKED SOUTH ACROSS KS AND INTO
NORTHERN OK THIS MORNING.

HUGE FORECAST CHALLENGE CONTINUES FOR THE FRIDAY NIGHT/SATURDAY TIME
PERIOD.

MODELS OVERWHELMINGLY AGREE ON THE GENERAL PRINCIPLE OF CUTOFF LOW,
JUST OFF THE BAJA OF CA, BEING PICKED UP AND MOVED NORTHEAST FRIDAY.
THIS WILL SEND A HUGE SLUG OF PACIFIC MOISTURE NORTHEAST IN THE
SOUTHWEST FLOW ACROSS THE CENTRAL PLAINS. MODELS ALSO AGREE ON UPPER
RIDGE OVER THE GULF AND STRONG WAVE MOVING SOUTHEAST ACROSS THE
NORTHERN CONUS. ADDITIONAL MOISTURE AT H85 WILL INCREASE ACROSS THE
SOUTHERN AND CENTRAL PLAINS. AS RAPID AND DEEP CYCLOGENESIS OCCURS,
STRONG WARM AIR ADVECTION WILL MOVE ACROSS WESTERN KS. H85 WINDS
RACE NORTH AROUND 50-60KTS BY MID MORNING SATURDAY. OK, ALL OF THAT
BEING SAID, A HUGE (AND POTENTIAL DEAL BREAKER) ISSUE STILL
REMAINS...MODELS USUALLY HAVE A TOUGH TIME AGREEING ON IS THE EXTENT
AND LENGTH OF STAY THE SHALLOW COLD ARCTIC AIRMASS WILL HAVE ACROSS
WESTERN KANSAS.

TONIGHT, LOW PRESSURE WILL MOVE SOUTH ACROSS SOUTHWEST KANSAS AND
INTO THE TX PANHANDLE BY 06Z FRI. THIS WILL ALLOW COLD AIR ADVECTION
TO TAKE HOLD OF THE CWA. IT WILL TAKE SOME TIME FOR THIS COLD ARCTIC
SURGE TO MOVE SOUTH SINCE IT WILL BE IN NE THE FIRST HALF OF THE
NIGHT. THIS WILL ALLOW FOR TEMPERATURES TO REMAIN ON THE MILD SIDE
(FOR DECEMBER) TONIGHT.

FRIDAY AND FRIDAY NIGHT, ARCTIC HIGH PRESSURE WILL MOVE SOUTHEAST
ACROSS EASTERN MT AND INTO EASTERN NE BY MIDDAY THEN EASTWARD INTO
IL DURING THE EVENING. COLD ARCTIC AIR WILL SPILL INTO THE FA DURING
THIS TIME. HIGH TEMPERATURES WILL ONLY CLIMB INTO THE 30S AND 40S
ACROSS MUCH OF THE FA DURING THE DAYTIME. BY FRIDAY NIGHT,
CYCLOGENESIS IS UNDERWAY ACROSS CENTRAL CO. CONTINUE TO HOLD ON TO
THE IDEA THAT THE SHALLOW COLD AIR WILL REMAIN IN PLACE, AT LEAST
THOUGH EARLY SATURDAY MORNING. WARM AIR ADVECTION WILL BE SCREAMING
ACROSS THE CWA AS SOUTHERLY WINDS HOWL. H85 TEMPERATURES WILL GO
FROM BELOW 0C TO NEAR 8C BY MORNING. PER THE DISCUSSION ABOVE,
PLENTY OF MOISTURE WILL BE AVAILABLE THROUGHOUT THE COLUMN TO GET
PRECIP. GIVEN SHALLOW COLD AIR, WARM TEMPERATURES ALOFT AND DEEP
MOISTURE, THE FREEZING RAIN SCENARIO CONTINUES TO LOOK PROBABLE.
ANOTHER NOTE OF CONCERN IS THE POTENTIAL FOR A THUNDERSTORM ACROSS
EASTERN CWA TOWARD MORNING. LIS ARE NEAR 0C FOR A BRIEF PERIOD. FOR
NOW, WILL LEAVE OUT MENTION AS IT IS UNCERTAIN WHETHER THUNDER
OCCUR. IF THERE IS A BRIEF CONVECTIVE BURST, A QUICK ICE
ACCUMULATION WOULD BE POSSIBLE. WILL ISSUE A WINTER STORM WATCH TO
ACCOUNT FOR THIS. JUST HOW FAR NORTH THE WARM FRONT WILL TRAVEL
COULD PLAY HAVOC ON THIS WATCH (RAIN VS FREEZING RAIN) BUT AFTER
ALL, THE POTENTIAL EXISTS FOR ICE.

SATURDAY WILL PROVIDE THE BIGGEST FORECAST FLIP FLOP OF THIS PERIOD.
ONGOING TEMPERATURES NEAR THE KS/CO BORDER WILL BE RAISED SOME 10F
TO 20F. GIVEN INTENSE SURFACE LOW DEVELOPMENT, DRY SLOT WILL RAPIDLY
INVADE WESTERN KS. SUBSTANTIAL WARM AIR ADVECTION WILL USHER IN H85
TEMPERATURES AROUND 17C TO THE CWA. RAIN WILL QUICKLY BE SHUNTED
EAST OF FA DURING THE DAY. WILL RAPIDLY DIMINISH PRECIP CHANCES BY
EARLY AFTERNOON ACROSS THE ENTIRE FA. WILL ALSO INCREASE WINDS TO
NEAR OR A HIGH WIND WARNING CRITERIA AND ISSUE A HIGH WIND WATCH FOR
THE ENTIRE FA SATURDAY. GENERALLY, THIS PERIOD HINGES HEAVILY ON
NUMEROUS FACTORS SUCH AS (1) HOW QUICKLY THE COLD AIR IS SCOURED OUT
AT THE SURFACE (2) EXACT LOCATION OF THE CYCLONE AS IT DEVELOPS AND
INTENSIFIES (3) LOCATION OF THE WARM FRONT FRONT (4) WILL THE SYSTEM
OCCLUDE BEFORE IT REALLY EVEN GETS GOING (5) SPEED OF SYSTEM AS IT
MOVES EAST. IN OTHER WORDS, A LOT OF FACTORS CONTINUE TO EXIST THAT
LEADS TO PRETTY HIGH UNCERTAINTY IN THIS FORECAST PERIOD.
REGARDLESS, THE WIND WILL BLOW AND HIGH WINDS WILL BE POSSIBLE.

DAYS 3-7...

MAIN FORECAST CHALLENGE FOR DAYS 3-7 ARE SIMPLY TEMPERATURES IN WHAT
IS EXPECTED TO BE A RELATIVELY TRANQUIL PERIOD.  A MORE ACTIVE
WEATHER REGIME FOR THE WESTERN/CENTRAL USA MAY RETURN PERHAPS AS
SOON AS WEEK-TWO.

REGIONALLY, A LARGE-SCALE SYNOPTIC WEATHER EVENT BEING FORCED BY
MULTIPLE TIME/SPACE SCALES IS IN PROGRESS AS I TYPE.
OBSERVATIONALLY, FIELDS SUCH AS DAILY MEAN UPPER TROPOSPHERIC VECTOR
WIND ANOMALIES PRESENT A LARGE ROSSBY WAVE ENERGY DISPERSION (RWD)
RESPONSE SIGNAL ARCING FROM THE WEST CENTRAL PACIFIC INTO THE
WESTERN USA.  IN FACT, THERE ARE CURRENTLY WELL-DEFINED ANOMALOUS
TWIN SUBTROPICAL ANTICYCLONES 150E ANCHORING RWDS INTO BOTH
HEMISPHERES.  DAILY MEAN WIND ANOMALIES AT 150MB HAVE BEEN IN EXCESS
OF 50M/S AT TIMES WITH THE NORTHERN HEMISPHERE RWD, WITH ITS PHASING
FORCING THE DEEPENING ANOMALOUS TROUGH ACROSS WESTERN NORTH AMERICA
KICKING OUT THE LOW WEST OF BAJA CALIFORNIA.

FROM A WEATHER-CLIMATE LINKAGE PERSPECTIVE WE ARE DEALING WITH AN
EXTREME EVENT.  FOR INSTANCE, MEASURES SUCH AS THE WB2007 GLOBAL
WIND OSCILLATION (GWO) AND WH2004 MADDEN-JULIAN OSCILLATION (MJO)
PHASE PHASE SPACE PLOTS HAVE SHOWN VARIATIONS AND PROJECTIONS OF AT
LEAST 2-3 STANDARD DEVIATIONS DURING THE LAST FEW WEEKS.  THIS EVENT
HAS ALREADY RAISED HAVOC WITH THE GLOBAL CIRCULATION, AND WILL HAVE
REVERBERATIONS FOR AT LEAST THE NEXT SEVERAL WEEKS.  A FEW ISSUES
ARE DETAILED BELOW.

PER FULL DISK SATELLITE IMAGERY, WE ARE BEGINNING TO SEE THE
DEVELOPMENT OF MULTIPLE REGIONS OF TROPICAL CONVECTIVE FORCING.
ABOUT A WEEK AGO THE TROPICAL FORCING WAS CONCENTRATED AT 160E
EXTENDING IN A NW-SE BAND FROM THE PHILIPPINES TO THE SOUTH PACIFIC
CONVERGENCE ZONE (SPCZ).  THE LATTER WAS THE RESULT OF A MUCH
FARTHER THAN EXPECTED EASTWARD SHIFT OF THE TROPICAL FORCING LINKED
TO MJO VARIABILITY, AND IS SOMEWHAT ATYPICAL OF A MODERATE LA-NINA.
IN ADDITION TO THE SPCZ, TROPICAL RAINFALL HAS BECOME ENHANCED
ACROSS PORTIONS OF BRASIL AND EQUATORIAL AFRICA.  FINALLY, TROPICAL
CONVECTION IS BEGINNING TO DEVELOP ACROSS THE WARM WATERS OF THE
SOUTH INDIAN OCEAN.  THE POINT IS THAT WE DO HAVE A WESTERN
HEMISPHERE SIGNAL OF THE MJO, AND MOST FORECAST TOOLS BRING THE MJO
STRONGLY INTO THE INDIAN OCEAN DURING WEEK-2.  I THINK IT IS
PROBABLE TO SEE VERY INTENSE TROPICAL RAINFALL IN THE REGION 60-140E
LATER WEEK-2 INTO WEEK-3.

TIED TO THE TROPICAL FORCING AS WELL AS STRONG POSITIVE SURFACE
TORQUES AND EDDY FEEDBACK PROCESSES, WESTERLY WIND FLOW DRAMATICALLY
INCREASED DURING THE LAST COUPLE OF WEEKS.  IN FACT, GLOBAL RELATIVE
AAM WENT UP BY 3 AMUS TO THE CURRENT SLIGHTLY POSITIVE ANOMALY WITH
RESPECT TO THE R1 DATA CLIMATOLOGY.  THE GWO HAS BEEN GOING THROUGH
A LARGE ORBIT, AND CURRENTLY IS HAS A NEAR ZERO PROJECTION SINCE THE
ENSO SIGNAL IS NOT REMOVED.  THAT BEING SAID, I THINK WE ARE IN
PHASE 7 (OLD GSDM STAGE 3), WITH THE EXTENDED EAST ASIAN JET (EAJ)
BEING TRUNCATED IN THE PRESENCE OF THE CURRENT LA-NINA BASE STATE.
TIED TO THE RWD, LARGE-SCALE BAROCLINIC DEVELOPMENT CURRENTLY JUST
EAST OF THE DATE LINE IS RAPIDLY BUILDING THE DOWNSTREAM
RIDGE.

CUTTING TO THE CHASE, PER ESRL/PSD PLOTS OF THE EARTH-ATMOSPHERE AAM
BUDGET UPDATED THROUGH 26 NOVEMBER, JUST AS FAST AS WESTERLY FLOW
WAS ADDED TO THE ATMOSPHERE, IT IS NOW BEING REMOVED.  BOTH THE
GLOBAL MOUNTAIN AND FRICTIONAL TORQUES HAVE DECREASED 30 HADLEYS
DURING THE LAST 7-10 DAYS, RECENTLY BECOMING NEGATIVE.  THE AAM
TENDENCY WILL FOLLOW SUIT.  FINALLY, A STRONG AAM POLEWARD TRANSPORT
SIGNAL IS DEVELOPING ACROSS BOTH HEMISPHERES, ESPECIALLY OURS.  I
EXPECT THE GWO WILL ORBIT TO STRONG PHASE 2-3 PROJECTION BY AROUND
WEEK 3 (OLD GSDM STAGE 1).  WHAT ALL THIS SUGGESTS IS THE CURRENT
EXTENDED NORTH PACIFIC JET WILL BREAK THROUGH INTO THE LOWER 48
STATES WEEK 1, FOLLOWED BY REAMPLIFICATION AND A WESTWARD SHIFT OF
CIRCULATION FEATURES ACROSS THE PNA SECTOR WEEKS 2-3.  HOWEVER,
THERE IS A LOT OF UNCERTAINTY.

AS WOULD BE EXPECTED, THERE IS DECENT OVERALL MODEL AGREEMENT
THROUGH WEEK 1.  A LOW AMPLITUDE RIDGE IS LIKELY TO BRIEFLY DEVELOP
ACROSS THE SOUTHWESTERN STATES MON-WEDS, FAVORING DEEP AND DRY
DOWNSLOPE WEST-NORTHWEST FLOW ACROSS MY CWA.  I RAISED MAXIMUM
TEMPERATURES TO AT LEAST 10-15 DEGREES ABOVE CLIMATOLOGY MEANING
WELL INTO THE 60S.  A FEW LOWER 70S ARE PROBABLE FOR THE WESTERN
COUNTIES, AND THESE MAXES MAY NEED TO BE FURTHER INCREASED.  LATER
NEXT WEEK REAMPLIFICATION MAY START, AND MODELS SUCH AS THE ECMWF
AND GFS ARE IN LOOSE AGREEMENT OF THIS.  I STARTED A SLOW COOLING
TREND FOR TEMPERATURES WEDNESDAY AS THE FIRST IN A SERIES OF
INITIALLY PACIFIC FRONTS PASSES THROUGH THE CWA.  THERE MAY ALSO BE
SOME LIGHT PRECIPITATION THURSDAY SCATTERED AROUND THE CWA HOWEVER,
I LEFT THAT DAY DRY FOR NOW.

FOR WEEK-2, I WENT NEAR NORMAL TEMPERATURES WITH A COOLING TREND,
ALONG WITH NEAR NORMAL PRECIPITATION FOR THE DDC CWA.  HOWEVER,
ARCTIC AIR WILL REMAIN POOLED ACROSS CANADA ALL NEXT WEEK, AND A
DECENT TROUGH MAY DIG INTO THE CENTRAL/SOUTHERN ROCKIES BY NEXT
WEEKEND.  I MAY HAVE TO MODIFY THAT PREDICTION ACCORDINGLY TOMORROW.

-EKB

&&

.AVIATION...

GOOD VFR FOR ALL TAF SITES THROUGH 1800 UTC 30 NOVEMBER.  SOUTHWEST
SURFACE WINDS WILL DECREASE AFTER SUNSET.  SURFACE COLD FRONTAL
BOUNDARY WILL MOVE THROUGH THE CWA BETWEEN 0600-1200 UTC, SHIFTING
WINDS TO THE EAST AND NORTHEAST AFTERWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  25  40  31  59 /   0  10 100  50
GCK  22  39  29  59 /   0  10  80  40
EHA  27  42  32  68 /   0  10  50  40
LBL  25  43  31  67 /   0  10  70  40
HYS  21  37  28  47 /   0  10 100  70
P28  28  46  35  61 /   0  10 100  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON FOR
KSZ030-043>045-061>064-074>078-084>088.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR KSZ030-031-043>046-061>066-074>081-084>090.

WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING
FOR KSZ030-031-043>046-061>066-074>079.

&&

FN30/23/23
Hazardous weather outlook, Nov 29, 4:24 AM CST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
424 AM CST THU NOV 29 2007

KSZ030-031-043>046-061>066-074>081-084>090-301030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
424 AM CST THU NOV 29 2007 /324 AM MST THU NOV 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A VERY HIGH FIRE DANGER EXISTS TODAY AS STRONG SOUTH TO SOUTHWEST
WINDS WILL RANGE FROM 20 TO 30 MPH THIS AFTERNOON.  RELATIVE
HUMIDITIES THIS AFTERNOON ARE EXPECTED TO BE IN THE 25 TO 30
PERCENT RANGE.  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VERY STRONG AND MOIST SUBTROPICAL STORM SYSTEM WILL EJECT INTO
THE ROCKIES AND HIGH PLAINS FRIDAY NIGHT INTO SATURDAY. PRIOR TO
THIS STORM MOVING TOWARDS WESTERN KANSAS...A MODIFIED ARCTIC COLD
FRONT WILL PUSH THROUGH DURING THE DAY FRIDAY...SETTING THE STAGE
FOR THE POTENTIAL OF FREEZING RAIN OVER PORTIONS OF SOUTHWEST AND
WEST CENTRAL KANSAS. THERE STILL REMAINS A FAIRLY LARGE DEGREE OF
UNCERTAINTY REGARDING HOW COLD TEMPERATURES WILL DIP FRIDAY
NIGHT...HOWEVER AREAS NORTH OF THE ARKANSAS RIVER...ESPECIALLY
NEAR THE INTERSTATE 70 CORRIDOR...SHOULD MONITOR UPDATED FORECASTS
CONCERNING ACCUMULATING ICE DUE TO FREEZING RAIN. A STRONG WARM
FRONT IS EXPECTED TO ADVANCE NORTH DURING THE DAY SATURDAY,
CHANGING ANY REMNANT FREEZING RAIN TO PLAIN RAIN BEFORE ENDING BY
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 4:20 AM CSTFreezing Rain AdvisoryDDCEdwards, Ellis, Finney, Ford, Grant, Gray and 12 more27 hr
Nov 30, 1:54 PM CSTIce Storm WarningDDCEllis, Rush, Trego15 hr
Nov 30, 3:09 PM CSTHigh Wind WarningDDCClark, Finney, Ford, Grant, Gray, Hamilton and 12 more20 hr
Nov 30, 3:09 PM CSTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more27 hr

Nearby

High Wind Watches in Kansas, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.